Oklahoma, 2010Flash Flooding and Hail in Oklahoma, June 14 to 15, 2010
June 14 to 15, 2010 · NWS TSA · 10 events in 5 counties and zones
Widespread showers and thunderstorms affected much of eastern Oklahoma in response to a stalled frontal boundary and a very moist and unstable atmosphere in place over the area. Strong to severe thunderstorms developed across portions of east-central and southeast Oklahoma where large hail and damaging winds occurred, while heavy rain producing showers and thunderstorms resulted in flash…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms affected much of eastern Oklahoma in response to a stalled frontal boundary and a very moist and unstable atmosphere in place over the area. Strong to severe thunderstorms developed across portions of east-central and southeast Oklahoma where large hail and damaging winds occurred, while heavy rain producing showers and thunderstorms resulted in flash flooding and river flooding for portions of northeast Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 5:13 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 5:13 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
613 AM CDT MON JUN 14 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING COMPLEX OF SHOWERS AND THUNDERSTORMS WILL BRING MVFR
CONDITIONS FOR A FEW MORE HOURS FOR NW ARK AND NE OK SITES...WHILE
MAIN IMPACTS LIKELY TO REMAIN NORTH OF MLC/FSM. ACTIVITY WILL
DECREASE LATE MORNING WITH POSSIBLE STORMS REDEVELOPING NEAR
OUTFLOW BOUNDARY THIS AFTERNOON. ANOTHER THUNDERSTORM COMPLEX
EXPECTED OVERNIGHT...WITH CURRENT DATA SUGGESTING MOST IF NOT ALL
TAF SITES TO BE IMPACTED AFTER 06Z WITH MVFR CONDITIONS.
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT MON JUN 14 2010/
DISCUSSION...
HEAVY RAIN EVENT CONTINUES TO UNFOLD WITH THE FIRST ROUND OF RAINS
UNDERWAY ACROSS NORTHEAST OKLAHOMA. SOUTHWESTERLY LOW LEVEL JET
CONTINUES TO INTERACT WITH OUTFLOW BOUNDARY FROM LARGE MCS TO
GENERATE NEW CONVECTIVE CELLS ALONG WITH THE SOUTHWESTERN FLANK.
THIS PROCESS IS LIKELY TO BE MAINTAINED THROUGH MUCH OF THE
MORNING BEFORE LOW LEVEL FLOW BEGINS TO BACK IN RESPONSE TO WAVE
ALOFT EJECTING INTO THE PLAINS. LARGEST UNCERTAINTY RESIDES WITH
HOW FAR SOUTH THE OUTFLOW BOUNDARY WILL PUSH...WITH THIS BECOMING
THE EFFECTIVE FRONT FOR ADDITIONAL CONVECTION LATER TONIGHT AND
TONIGHT. EXPECT MODELS TO UNDERESTIMATE THE SOUTHERN SURGE OF THE
BOUNDARY...ALONG WITH RETREATING ANY BOUNDARY TOO QUICKLY
NORTHWARD THROUGH THE DAY. THAT SAID...THE EXPANSION OF OVERNIGHT
CONVECTION SHOULD ENCOMPASS A LARGE SWATCH ALONG AND NORTH OF THE
BOUNDARY AS LOW LEVEL JET AGAIN INTENSIFIES AND IS FURTHER AIDED
BY A PROLONGED PERIOD OF FAVORABLE UPPER JET DYNAMICS. MOISTURE
WILL BE PLENTIFUL WITH SATELLITE DERIVED PRECIPITABLE WATER VALUES
SUPPORTING MODEL SOLUTIONS OF AN AXIS OF 2+ INCH AMOUNTS. FURTHER
SUPPORT OF HEAVY RAINFALL POTENTIAL IS CURRENT OBSERVATIONS WITHIN
TONIGHTS MCS WITH RATES OF 1-2 INCH/HR COMMON WITH ISOLATED
LOCATIONS LIKELY HIGHER. THESE FACTORS SUPPORT EXPANDING THE
CURRENT FLASH FLOOD WATCH IN BOTH AREA AND TIME WITH THE UPDATED
EXPIRATION BEING 12Z TUESDAY.
EXPECT MCS TO BE EXITING THE AREA TUESDAY MORNING WITH A LARGELY
OVERTURNED AIRMASS IN ITS WAKE...YIELDING A BRIEF BUT PLEASANT
COOL DOWN. THE REMNANT BOUNDARY WILL REMAIN IN PLAY INTO WEDNESDAY
SUPPORTING AT LEAST SCATTERED CONVECTION BENEATH A STRENGTHENING
UPPER RIDGE.
A RATHER QUICK RETURN TO ABOVE NORMAL TEMPERATURES AND HUMID
CONDITIONS EXPECTED BY LATE WEEK THROUGH NEXT WEEKEND. THE
POTENTIAL FRONTAL BOUNDARY BY NEXT WEEKEND STILL APPEARS A
POSSIBILITY BUT SOUTHWARD ADVANCE LIKELY INFLUENCED BY ANY
CONVECTIVE COMPLEXES THAT RIDE THE PERIPHERY OF THE UPPER RIDGE.
ANY IMPACTS FROM A BOUNDARY APPEAR TO BE SHORT LIVED AS GOOD MODEL
AGREEMENT EXISTS ON MAINTAINING A STRONG UPPER HIGH CENTERED VERY
NEAR THE AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071.
AR...NONE.
&&
AVIATION...14Hazardous weather outlook, Jun 14, 4:07 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CDT MON JUN 14 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT MON JUN 14 2010
...HEAVY RAINFALL LIKELY THROUGH TONIGHT WITH POTENTIAL FOR FLASH FLOODING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTH OF I-40 IN EASTERN OKLAHOMA.
ONSET...ONGOING FOR FAR NORTHEAST OKLAHOMA...LATE THIS EVENING ELSEWHERE.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING FOR NORTHEAST OKLAHOMA...LATE THIS EVENING ELSEWHERE.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO IMPACT MUCH OF
NORTHEAST OKLAHOMA AND PARTS OF FAR NORTHWEST ARKANSAS THROUGH THIS
MORNING. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH
THESE STORMS BEFORE THEY DECREASE IN COVERAGE AND INTENSITY LATER
THIS MORNING. AN OUTFLOW BOUNDARY WILL BE PRESENT ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS AS A RESULT OF THIS ACTIVITY...
AND THIS MAY SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORMS THIS
AFTERNOON IN AN UNSTABLE AND WEAKLY CAPPED AIRMASS. SOME OF THESE
STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCAL
HEAVY RAINFALL. DANGEROUS HEAT INDEX VALUES OF AROUND 100 DEGREES
WILL ALSO BE LIKELY SOUTH OF THE BOUNDARY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR SOUTHWEST
THIS EVENING AND EVENTUALLY GROW INTO A LARGE COMPLEX THAT WILL
AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS...
WITH CURRENT DATA SUGGESTING THE HEAVIEST RAINFALL AXIS NEAR OR
JUST SOUTH OF THE I-44 CORRIDOR. THERE WILL ALSO BE A LIMITED
THREAT OF DAMAGING WIND GUSTS WITH THIS COMPLEX EARLY TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY...ESPECIALLY
OVERNIGHT DUE TO THE FLASH FLOOD POTENTIAL. A FLASH FLOOD WATCH
COVERS PARTS OF THE FORECAST AREA THROUGH TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HEAVY RAINFALL WILL LIKELY BE ONGOING TUESDAY MORNING BEFORE THE
THUNDERSTORM COMPLEX MOVES OUT OF THE AREA DURING THE DAY. THE
FRONTAL BOUNDARY WILL REMAIN IN THE AREA WEDNESDAY BUT BECOME LESS
DEFINED...WITH THUNDERSTORMS BECOMING INCREASINGLY ISOLATED AND
FOCUSED MORE ON THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. ANOTHER FRONTAL BOUNDARY MAY APPROACH THE
AREA BY NEXT WEEKEND AND BRING AN INCREASED CHANCE FOR
THUNDERSTORMS. LOW SEVERE WEATHER POTENTIAL WILL BE
ASSOCIATED WITH THE THUNDERSTORM ACTIVITY...THOUGH BRIEF AND
LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLASH FLOODING COULD BE ONGOING EARLY TUESDAY MORNING...WITH RIVER
FLOODING ALSO A POTENTIAL CONCERN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Event by event
6 flash flood, 3 thunderstorm wind, 1 hail. Local standard time, as filed.
Flash Flood, Osage
- When
- June 14, 7:30 AM CST to 1:45 PM CST
- Where
- Osage County, 9 mi NW of Hominy to 7 mi WNW of Hominy
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.512, -96.514
An oil field worker trying to reach pump sites between Hominy and Fairfax reported water over many rural roads and low water crossings.
Flash Flood, Osage
- When
- June 14, 9:30 AM CST to 1:45 PM CST
- Where
- Osage County, 0.25 mi SE of Barnsdall to 1 mi WSW of Barnsdall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.567, -96.167
Several roads were under water at low water crossings near and around Barnsdall.
Flash Flood, Tulsa
- When
- June 14, 11:00 AM CST to 1:45 PM CST
- Where
- Tulsa County, 0.02 mi E of Sperry to 0.73 mi S of Sperry
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -96.000
Emergency Management reported major street flooding in Sperry with one water rescue resulting from the high water.
Flash Flood, Creek
- When
- June 14, 11:00 AM CST to 2:30 PM CST
- Where
- Creek County, 2.97 mi N of Kellyville to 1.45 mi NNW of Kellyville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.993, -96.216
The Creek County Sheriffs Office reported flooding on 151st Street between 209th West Avenue and the Polecat Bridge, and on 209th West Avenue near Oklahoma Highway 33.
Flash Flood, Tulsa
- When
- June 14, 11:20 AM CST to 2:30 PM CST
- Where
- Tulsa County, 6 mi NW of Tulsa to 6.25 mi SW of Tulsa
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.211, -96.026
High water was reported at 61st Street South and Lewis Avenue and also near 41st Street South and Sheridan Road. The Tulsa Public Works Department also reported high water and flooding across much of the Tulsa metropolitan area streets.
Flash Flood, Tulsa
- When
- June 14, 12:30 PM CST to 2:30 PM CST
- Where
- Tulsa County, 0.59 mi NNW of Broken Arrow Arpk to 0.79 mi WNW of Broken Arrow Arpk
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.058, -95.873
Portions of 81st Street South were closed between Memorial Drive and Mingo Road due to high water.
Hail, Pittsburg
- When
- June 14, 5:25 PM CST
- Where
- Pittsburg County, 0.75 mi N of Arpelar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.941, -95.970
Thunderstorm Wind, Pittsburg
- When
- June 14, 5:30 PM CST
- Where
- Pittsburg County, 2.5 mi SW of Mc Alester
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.904, -95.801
Strong thunderstorm winds resulted in damage to two barns southwest of McAlester on Highway 31. Several trees and power lines were also damaged in this area with power outages in parts of McAlester.
Thunderstorm Wind, Choctaw
- When
- June 15, 2:11 AM CST
- Where
- Choctaw County, 1 mi SSE of Hugo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.007, -95.513
Strong thunderstorm wind blew down numerous large tree limbs and blew down a tree onto roadway.
Thunderstorm Wind, Choctaw
- When
- June 15, 2:20 AM CST
- Where
- Choctaw County, 4 mi SE of Hugo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.979, -95.471
Strong thunderstorm wind blew down numerous large tree limbs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238066, 238068, 238162, 238170, 238158, 238160, 238171, 238172, 238194, 238196.